Jump to content


Photo

Hair loss - the sequel


  • Please log in to reply
9 replies to this topic

#1 janekaye

janekaye

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 April 2010 - 12:17 PM

About six months ago, I posted about hair loss with the CML drugs (both Gleevec and now Sprycel which I currently take).  There were also other posts about thinning hair and hair loss.  I posted that I had started using a product recommended by my long-time hairstylist - the product is called Murad, and it's simply a shampoo (although there is an additional treatment solution that I've not used).  I started using the shampoo immediately.

Cut to the present:  My hair is probably the thickest it has ever been, and strangely enough it is now wavy and full of body - this after a lifetime of pin-straight hair and very fine hair.  I'm guessing it's the drug - similar to those who lose all of their hair while on chemo and then have it return in a different color or texture.

It has been very surprising to me, I kind of have a "new look" that I'm getting used to - so I was curious if anyone else has encountered this?  It could be helpful to others who experience hair loss as well, so I thought I'd throw it out there for everyone to read.

Take care,

-janekaye



#2 robbie

robbie

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 April 2010 - 12:47 PM

Janekaye...Well, after 11 years on Gleevec, my hair has thinned considerably (maybe it's just my advancing years!). However, I'm with you on the curly hair thing. I've always had straight hair and now my hair is growing in curly....just on the back of my head. I'll admit to it looking rather odd but count my blessings that it's not growing in curly on just one side .



#3 MomMom

MomMom

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 April 2010 - 01:09 PM

I was one of the complainers about hair loss a good while back.  Mine has always been curly, wavy, thick and somewhat coarse.  It got pretty thin. My hair dresser said I had lost about half of my hair and the texture is much softer.  Something new to deal with.  It seems to be thicker now, but I still have bouts of hair loss.  I have it highlighted (half head as my gal said) and it added volume and thickness to the front. I had the thickest head of hair God every sent a body, but it is not that way anymore.  I do Thank HIM for preparing me for CML, because no one but my hair dresser knows for sure that I have lost so much hair and HE had already highlighted it to the point friends thought I had it highlighted years ago. It's just different like you said in how you deal with the new do!

I actually enjoy the shorter drying time and it is much easier for me to deal with.  Who knew CML could offer anyone something positive.

Sorry you are all having to deal with hair loss.  If mine had not been so thick to start with I would be in a wig.  I have a cocker spaniel and her hair and mine are the same color.  We keep the vacuum bag full -- all the same looking and textured hair!  I actually think hers is softer.

Kay



#4 starlago

starlago

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 April 2010 - 07:04 PM

Your post has given me hope my hair will return. (It also led me to this discussion board.)  Do you credit the shampoo or time?



#5 MomMom

MomMom

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 April 2010 - 07:34 PM

In my case, I think it's time.  The hair loss comes and goes like in a cycle.  It gets better then falls out again.  Welcome to the forum.  And don't be a stranger.  We are friends here and as one said earlier, family, too.  Who else would want to be this related?

Kay



#6 janekaye

janekaye

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 April 2010 - 09:35 AM

I can't say for sure whether it's time or the shampoo, because in my case, I

only have 19 months experience to draw from, and I keep learning new things

every day. I'm learning not to be surprised (or trying to).

My neighbor, who has always had very thin hair, asked me about the product,

and I recently bought her the shampoo and the conditioner. In a few months,

maybe we'll see if it makes a difference for her, as well. I do know that

my hairstylist (a man in his late 40's) started using it the minute he saw

his hair thinning, and he has a very full head of hair now! So who knows?

It's a good shampoo anyway, although a little pricey maybe, but it lasts a

long time. It can't hurt to try it, can it? I think you can only buy it at

salons and beauty supply houses, although I'm sure you can get it online.

I've just never checked there.

Take care. I'm glad you've joined the board. We welcome all newcomers -

you'll find that it's a community characerized by lots of sharing,

commisserating, venting, humor, warmth, and compassion, and in that sense,

it's a good place for us who are on this CML journey.

-janekaye



#7 pzjpxz

pzjpxz

    New Member

  • Members
  • Pip
  • 0 posts

Posted 22 April 2010 - 07:00 PM

I definitely stopped losing my hair a month after I stopped taking Pepcid. The pharmacist had told me in the beginning to protect my stomach from Gleevec by taking Pepcid, an OTC antacid. Once I figured out it wasn't the Gleevec, I quit Pepcid and no more hair loss. My hair was always thick and curly. Now it's thinner and curly, but no longer falling out. And I cut the Gleevec in half and take it half at lunch and half at dinner, which seems to make my stomach much happier. My doc says he never heard of such a reaction to Pepcid, but it is listed on a website I found by googling "Hair Loss in Women."



#8 azteri

azteri

    New Member

  • Members
  • Pip
  • 2 posts
  • LocationPhoenix, AZ

Posted 24 April 2010 - 01:36 AM

I had some bad hair loss last fall. I thought perhaps it was a very delayed reaction to surgery I had in Dec. of 08. I experienced post surgical hair loss before but at about 3 months post, not 9. I thought maybe my body was so traumatized starting Gleevec in April 09 that it forgot to loose hair until Sept. It's not so bad now, it had been thin and fine before the surgery and gleevec. As a kid it was thick and full and wavy but something over the years was not kind to my hair. I tried some expensive shampoo/conditioner/scalp treatment but the shampoo made me break out. I use the conditioner once in a while because it all cost so much.

I don't know if the gleevec will cause hairloss to be cyclical or not. Hope not. Swollen legs and bags under my eyes are depressing enough. haha.



#9 MomMom

MomMom

    New Member

  • Members
  • Pip
  • 0 posts

Posted 26 April 2010 - 11:57 AM

Azteri,  My hair was thick, wavy and curly.  I still have the curly and wavy, but a lot less of it.  It still falls out, but like I said before I have a lot to lose. It is much softer and easier for me to manage but just so different.  I did not expect the hair loss, but if you read the crimp sheet for Gleevec, it does say alopecia which is hair loss.

Kay



#10 AnnieB

AnnieB

    New Member

  • Members
  • Pip
  • 0 posts

Posted 27 April 2010 - 02:20 PM

Yep, hair loss here also, my hair was very fine to begin with but had alot of it, now...well..not so much...I use to have it highlighted and have found that I can no longer do that because it makes the hair loss worse.  Thank you for sharing and I am going to look into getting that shampoo, I have tried everything else hopefully this will work.

Thanks  Angie






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users